Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

June 15, 2021East Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this special weather statement at Jun 15, 2021, 6:39 PM CDT for East Baton Rouge Parish, Louisiana. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2021, 6:39 PM CDT (23:39 UTC)
Expired
Jun 15, 2021, 7:15 PM CDT
In force
36 min
Issued by
NWS New Orleans, LA

County East Baton Rouge Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 15, 6:46 PM CDTHAIL 0.53 Wsw Greenwell Spring, LAREPORT FROM MPING: HALF-INCH (0.50 IN.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2060 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

762 
WWUS84 KLIX 152339
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
639 PM CDT Tue Jun 15 2021

LAZ047-048-050-160015-
Livingston-West Baton Rouge-East Baton Rouge-
639 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WEST BATON ROUGE...
WESTERN LIVINGSTON AND CENTRAL EAST BATON ROUGE PARISHES...

At 638 PM CDT, a strong thunderstorm was located over Brownfields, or
near Baker, moving slowly south at 5 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Port Allen, Oak Hills
Place, Westminster, Old Jefferson, Merrydale, Inniswold, Shenandoah,
Brownfields, Greenwell Spring, Village St. George and Baton Rouge
Airport.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 154 and 165.
 Interstate 12 between mile markers 1 and 9.
 Interstate 110 in Louisiana between mile markers 1 and 8.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3065 9120 3065 9094 3037 9100 3036 9106
      3049 9131
TIME...MOT...LOC 2338Z 015DEG 8KT 3054 9112 

$$

JRK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 6:19 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 15, 6:19 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
619 PM CDT Tue Jun 15 2021

.AVIATION (00z TAF package)...

Expect VFR conditions through the period. Based on radar, will be
carrying VCTS for the next couple hours (until about 02z) at
a couple terminals, KBTR and KHUM, but may also need them at KASD
and KHDC. At this time, don't anticipate direct impacts, but will
continue to monitor. There will be a non-zero threat of TSRA
Wednesday afternoon at KHUM/KMSY/KNEW, but not enough to carry in
the forecast at this time range. 35

&&

.PREV DISCUSSION... /issued 331 PM CDT Tue Jun 15 2021/

SHORT TERM (Tonight through Thursday)...

We are still outlooked for possible severe weather  through this
evening tonight. Scattered showers and thunderstorms are already
developing over parts of the area mainly on the southshore.
Confidence in any potential storms becoming severe today remains low
but cannot be ruled out. Rain chances should start to decrease for
the day around 7 tonight. Can expect a brief dry period on Wednesday
across the area as high pressure remains centered over the northern-
central Gulf.

By Thursday, weak high pressure in the north Gulf will gradually move
east out of the area. Chances for showers and thunderstorms will
remain relatively low during the day. Tides may start to see their
rise late thursday night into Friday morning as broad low pressure
in the southwest Gulf is gradually expected to become a tropical
depression moving northward through the western Gulf. /TDB/

LONG TERM (Friday and beyond)...
The main concern in the long term forecast continues to be the local
impacts  from the tropical system mainly Friday through the weekend.
Latest update from the National Hurricane Center has the chance of
development at 40% over the next 48 hours and a 80% chance of
development over the next 5 days. Conditions will begin to
deteriorate on Friday as heavy rainfall starts to impact the area.
Tides increasing on Friday will pose a threat of coastal flooding
Friday through the weekend. Regardless of exact development, heavy
rainfall will be a big threat that could potentially impact our
area with areas of flooding.

After collaborating with neighbor offices, opted to increase PoPs
for the weekend above what the NBM was suggesting. Although
confidence in formation continues to increase day to day, it is
still too far out to know any additional potential impacts from this
tropical system. We will continue to monitor National Hurricane
Center for latest forecast updates. In the meantime everyone should
be working to be sure they are prepared and know their safety
plan. /TDB/

MARINE...

High pressure over the area will cause winds to stay near 10 to
15 knot range through Wednesday. By Thursday, winds and wave
heights will start to see their increase as broad low pressure
gradually moves northward in the Gulf bring a potential excess of
heavy rainfall associated with a tropical cyclone to the coastal
area lasting through the weekend. It is still to soon to know
specific details of impacts from this system may bring, but will
continue monitoring updated forecasts from NHC. With winds greater
than 20 knots and seas more than 6ft expected over the weekend,
there be a need for some headlines. However, forecasters will make
that decision when we are closer to the onsite of the event and
confidence continues to improve. /TDB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  92  67  91 /  10   0   0   0
BTR  73  93  72  93 /  20  10   0  10
ASD  73  93  70  91 /  10  10   0  10
MSY  78  93  77  92 /  20  20   0  10
GPT  74  92  72  90 /  10  10   0   0
PQL  73  93  70  90 /  30   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Jun 15, 3:57 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
357 PM CDT Tue Jun 15 2021

MSZ082-152130-
Jackson-
357 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JACKSON COUNTY...

At 356 PM CDT, a strong thunderstorm was located near Ocean Springs,
moving south at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Ocean Springs, Moss Point, Gautier, Gulf Hills, Gulf Park Estates,
Hickory Hills and Vancleave.

This includes Interstate 10 in Mississippi between mile markers 52
and 65.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3034 8857 3037 8859 3036 8860 3037 8862
      3036 8861 3037 8863 3034 8870 3038 8880
      3036 8883 3037 8883 3039 8881 3038 8878
      3040 8882 3050 8881 3054 8864 3035 8855
TIME...MOT...LOC 2056Z 345DEG 11KT 3045 8872

JRK
Special weather statement, Jun 15, 3:59 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
359 PM CDT Tue Jun 15 2021

MSZ081-082-152130-
Jackson-Harrison-
359 PM CDT Tue Jun 15 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON AND
NORTHWESTERN JACKSON COUNTIES...

At 359 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles east of McHenry to near Lyman.
Movement was south at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Gulfport, Biloxi, Long Beach, St. Martin, D'iberville, Latimer,
Lyman, Saucier, Gulf Hills and Gulfport Airport.

This includes the following Interstates...
 Interstate 10 in Mississippi between mile markers 26 and 50.
 Interstate 110 in Mississippi near mile marker 1, and between mile
markers 3 and 4.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3043 8884 3042 8901 3041 8899 3042 8891
      3041 8886 3039 8888 3039 8900 3033 8921
      3047 8924 3068 8910 3067 8889 3074 8888
      3071 8882
TIME...MOT...LOC 2059Z 341DEG 13KT 3069 8895 3044 8915

JRK
Special weather statement, Jun 15, 4:39 PM CDT, 2 hours before
Special Weather Statement
National Weather Service New Orleans LA
439 PM CDT Tue Jun 15 2021

LAZ046-152230-
Iberville-
439 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL IBERVILLE PARISH...

At 438 PM CDT, a strong thunderstorm was located 7 miles south of
Ramah, or 12 miles northeast of Catahoula, moving west at 10 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

This storm will remain over mainly rural areas of west central
Iberville Parish.
This includes Interstate 10 in Louisiana between mile markers 128 and
132.

LAT...LON 3038 9163 3041 9162 3035 9141 3018 9147
      3020 9149 3023 9148 3024 9157 3026 9159
      3027 9159 3032 9163 3035 9163 3037 9164
TIME...MOT...LOC 2138Z 094DEG 10KT 3030 9153

KLG
Special weather statement, Jun 15, 4:54 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service New Orleans LA
454 PM CDT Tue Jun 15 2021

MSZ081-152230-
Harrison-
454 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON COUNTY...

At 454 PM CDT, a strong thunderstorm was located over Saucier, or 14
miles north of Gulfport, moving west at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Gulfport, Saucier and Lyman.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3048 8911 3048 8926 3058 8931 3065 8931
      3065 8925 3066 8924 3068 8909 3055 8903
TIME...MOT...LOC 2154Z 077DEG 9KT 3063 8914

JRK
Special weather statement, Jun 15, 6:16 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
616 PM CDT Tue Jun 15 2021

LAZ056-059-065-066-160000-
Lower Terrebonne-Upper Terrebonne-Assumption-Upper Lafourche-
616 PM CDT Tue Jun 15 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN TERREBONNE
AND SOUTH CENTRAL ASSUMPTION PARISHES...

At 615 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Amelia to near Schriever. Movement was
south at 20 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Dulac and Schriever.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms were previously severe and may re-intensify, so be
certain to monitor local radio stations and available television
stations for additional information and possible warnings from the
National Weather Service.

LAT...LON 2947 9125 2955 9123 2960 9119 2961 9118
      2959 9116 2963 9108 2965 9111 2969 9110
      2974 9110 2973 9088 2940 9069
TIME...MOT...LOC 2315Z 352DEG 17KT 2968 9111 2967 9090

JRK
Special weather statement, Jun 15, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
639 PM CDT Tue Jun 15 2021

LAZ047-048-050-160015-
Livingston-West Baton Rouge-East Baton Rouge-
639 PM CDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WEST BATON ROUGE...
WESTERN LIVINGSTON AND CENTRAL EAST BATON ROUGE PARISHES...

At 638 PM CDT, a strong thunderstorm was located over Brownfields, or
near Baker, moving slowly south at 5 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Port Allen, Oak Hills
Place, Westminster, Old Jefferson, Merrydale, Inniswold, Shenandoah,
Brownfields, Greenwell Spring, Village St. George and Baton Rouge
Airport.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 154 and 165.
 Interstate 12 between mile markers 1 and 9.
 Interstate 110 in Louisiana between mile markers 1 and 8.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3065 9120 3065 9094 3037 9100 3036 9106
      3049 9131
TIME...MOT...LOC 2338Z 015DEG 8KT 3054 9112

JRK

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:45 PM CDTSpecial Weather StatementLIXOrleans30 min
Jun 15, 2:18 PM CDTSpecial Weather StatementLIXOrleans27 min
Jun 15, 2:51 PM CDTSpecial Marine WarningLIX84 min
Jun 15, 3:08 PM CDTSpecial Weather StatementLIXWest Baton Rouge37 min
Jun 15, 3:27 PM CDTSpecial Weather StatementLIXIberville33 min
Jun 15, 3:50 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist40 min
Jun 15, 4:18 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Livingston, Saint James, Saint John the Baptist42 min
Jun 15, 4:39 PM CDTSpecial Weather StatementLIXIberville51 min
Jun 15, 4:50 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Saint James40 min
Jun 15, 5:27 PM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne48 min
Jun 15, 6:16 PM CDTSpecial Weather StatementLIXTerrebonne44 min
Jun 15, 3:15 PM CDTSpecial Weather StatementLIXHarrison30 min
Jun 15, 3:19 PM CDTSpecial Weather StatementLIXJackson26 min
Jun 15, 3:57 PM CDTSpecial Weather StatementLIXJackson33 min
Jun 15, 3:59 PM CDTSpecial Weather StatementLIXHarrison31 min
Jun 15, 4:08 PM CDTSevere Thunderstorm WarningLIXHarrison, Jackson52 min
Jun 15, 4:54 PM CDTSpecial Weather StatementLIXHarrison36 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.